I am starting on Thur of this week....the doctor has me starting at a dose of only 25% hoping for minimal side effects...the following week I will go to 50% until I reach 100%. Also are you using the avonex pen? When I am at full dosage strength I will go to the pen for hopes that it makes it easier for me not seeing the needle.I did my first avonex injection last night and it went very well. I was scared and apprehensive. Not only about the avonex, but about injecting myself. I did perfect! It made me a little lightheaded, so I went to bed. I woke up this morning a little sore, but that is not unusual. I took some more motrin and I feel fine. So far, so good.
I have also heard I should ice the area before becuase it helps numb it.
This doesn't make any sense to me, but maybe I'm missing something. It just sounds manipulative.QuicheLorraine wrote:My neurologist told me that if I handle the syringes well, they will eventually let me try the new oral medication.
Which new oral medication are you referring to?
The two approved oral medications that I know of are Gilenya and Aubagio. BG-12 is a third which might be approved in the next few months. Developing an oral version of Avonex would be difficult since it's a protein and would be subject to digestion.QuicheLorraine wrote:I am going to have my neuro clarify this. Now that I think about it, it may be a different type of oral medication. I do know that they just started using it in 2012.
I did not work today (had a spinal tap yesterday too) but I feel pretty good. I hope the rest of the shots go as smooth.
- Volunteer Moderator
- Posts: 798
- Joined: Sat Jul 15, 2006 2:00 pm
- Location: midwest U.S.
Hi cowpenfalls & welcome!Cowpenfalls wrote:I just started Avonex, Aug. 14, 2014. I just finished my third shot on Aug. 26. On Aug. 29th, the left side of my face was feeling numb, as of today, it's gotten worse. I can't smile, whistle, use a straw in my drink, started freaking out, went to the ER, done a CT scan, doc said he seen no bleeding, could be a relapse of the MS, I really got no answers. Today my left eye waters, I talk completely awful, I feel ugly, and pray that this goes away soon. I'm very uncomfortable on the outside. My husband says not to worry and that I am beautiful. I had a facial stroke in 1984 on the right side, it also has paralysis, now both sides match. I was told I had a mild case of MS on July 10, 2014, and suggested I start Avonex, now I'm wondering if I should take my last full dose shot Sept. 2nd. The ER doc said follow up with my doc and let him know what's going on. I really hate to be like this and I'm scared, does anybody out there had this to happen, and how long did it last, will it go away? I'm wondering if I can stop taking Avonex, I'm wondering if the shot brought this on. Help!! I pray for us all that had been told they have MS, that the prayers, support, that we all can overcome this disease, and a cure is found for the upcoming generations.
Anything that happens so close to the beginning of a medicine could very well be linked to that medicine, although it doesn't sound like a common side effect of Avonex, either. However, your problem does sound neurological, so I would suggest that you immediately notify your neurologist and go from there -- especially since you've had a previous stroke.
I know that there are so many people on this site with so many additional conditions besides MS that, even if someone chimes in with the same experience, it won't help you figure out what's going on with YOU.
Good luck and feel free to update us!